Pennsylvania, 2015

Strong Wind in Pennsylvania, October 2, 2015

October 2, 2015 · NWS PHI · 2 events in 2 counties and zones

A persistent onshore flow caused some periods of heavy rain, strong winds, and minor tidal flooding to occur into far southeastern Pennsylvania and along the lower portion of the tidal Delaware River from late on the 1st through the 4th. Strong winds were recorded in Philadelphia and Delaware Counties from the late afternoon through the evening of the 2nd.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A persistent onshore flow caused some periods of heavy rain, strong winds, and minor tidal flooding to occur into far southeastern Pennsylvania and along the lower portion of the tidal Delaware River from late on the 1st through the 4th. Strong winds were recorded in Philadelphia and Delaware Counties from the late afternoon through the evening of the 2nd. The channeling of water up through Delaware Bay during this event on successive high tide cycles eventually led to minor tidal flooding along the lower portion of the tidal Delaware River with the evening high tide cycles on the 3rd and the 4th.

Peak wind gusts averaged 40 to 46 mph across Philadelphia and Delaware Counties, including a 45 mph gust recorded at the Philadelphia International Airport on the 2nd. While tidal flooding had been occurring along the lower Delaware Bay with high tide cycles as early as the 1st, it was not until the evening high tide cycles of the 3rd and the 4th that minor tidal flooding occurred at the United States Coast Guard station, Washington Street in Philadelphia. The highest tide at Philadelphia (USCG Washington St) reached 8.30 feet above mean lower low water at 800 p.m. EDT on the 4th. Minor tidal flooding starts at 8.2 feet above mean lower low water.

The tidal flooding and strong winds were caused by a strengthening pressure gradient (difference) between a strong high pressure system building across southeastern Canada and a lingering frontal boundary offshore of the Northeast and Mid Atlantic seaboard. In addition, some moisture, associated with Hurricane Joaquin passing offshore well to the south, interacted with the stalled frontal boundary, which enhanced rainfall amounts somewhat across the area. Storm total rainfall amounts averaged from 1 to 2 inches in eastern Pennsylvania. The pressure gradient then weakened during the day of the 4th as the high pressure across southeast Canada weakened.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Oct 2, 3:29 PM EST, 31 minutes earlier.

Area forecast discussion, Oct 2, 3:29 PM EST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
429 PM EDT FRI OCT 2 2015

.SYNOPSIS...
A STALLED FRONT WILL REMAIN OFF THE MID ATLANTIC COAST INTO THIS
WEEKEND WHILE LARGE AND STRENGTHENING HIGH PRESSURE BUILDS ACROSS
SOUTHEAST CANADA. MEANWHILE, THE FORECAST TRACK OF HURRICANE JOAQUIN
TAKES IT TO THE EAST, AND WELL AWAY FROM OUR AREA. A PAIR OF HIGH
PRESSURE SYSTEMS WILL MOVE INTO THE AREA NEXT WEEK, WHILE AN AREA
OF LOW PRESSURE PASSES BY TO OUR SOUTH ON TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
A STALLED FRONTAL BOUNDARY OFF THE MID ATLANTIC COAST ALONG WITH
STRONG NORTHEAST FLOW AROUND LARGE CANADIAN HIGH PRESSURE WILL
CONTINUE TO BE THE MAIN FEATURES INFLUENCING OUR WEATHER GOING
THROUGH THIS EVENING AND THE OVERNIGHT. IN ADDITION, THERE IS A
LARGE UPPER LEVEL LOW PARKED OVER THE GULF COAST STATES, KEEPING A
MOIST FLOW OPEN FROM THE GULF. WE WILL CONTINUE TO HAVE SOME PERIODS
OF MORE MODERATE TO AT TIMES HEAVY RAINFALL GOING THROUGH TONIGHT,
AND WE KEEP POPS IN THE CATEGORICAL RANGE THROUGH THE OVERNIGHT.

GUSTY NORTHEAST WINDS WILL CONTINUE TO BE AN ISSUE THROUGH THE
NIGHT, AND COUNTIES NEAR THE COAST CONTINUE WITH THE APPROPRIATE
WIND HEADLINES, AS GUSTS ABOVE 45 MPH REMAIN POSSIBLE FOR THESE
AREAS. COASTAL FLOODING WILL CONTINUE TO BE A CONCERN WITH THE
UPCOMING HIGH TIDES, AND MORE DETAIL ON THIS CAN BE FOUND IN THE
TIDES/COASTAL FLOODING SECTION.

AFTER ONLY ACHIEVING MAXIMUM TEMPERATURES IN THE 50S ACROSS MUCH OF
THE REGION DURING THE DAY, OVERNIGHT TEMPERATURES WILL NOT DROP OFF
TOO MUCH. WE ANTICIPATE LOWS IN THE 40S FOR OUR NORTHWEST AREAS AND
LOWS IN THE LOWER TO MIDDLE 50S ELSEWHERE.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
A SIMILAR SET-UP IS ANTICIPATED DURING THE DAY, WITH STRONG CANADIAN
HIGH PRESSURE REMAINING TO OUR NORTH AND A CONTINUED STRONG ONSHORE
FLOW. WHILE SOME RAIN IS STILL EXPECTED OFF AND ON THROUGH THE DAY,
QPF AMOUNTS WILL BE FAR LESS, MAINLY AROUND A TENTH OF AN INCH OR
SO, AS THE UPPER LEVEL FLOW BECOMES LESS MERIDIONAL AND WE LOSE THE
DIRECT GULF OF MEXICO CONNECTION. STRONG NORTHEAST WINDS WILL
CONTINUE TO BE AN ISSUE, AND A WIND ADVISORY WILL CONTINUE FOR THE
COUNTIES ALONG THE NEW JERSEY AND DELAWARE COASTS THROUGH THE DAY AS
SOME GUSTS ABOVE 45 MPH WILL BE POSSIBLE DUE TO THE TIGHT PRESSURE
GRADIENT PRESENT ACROSS OUR REGION. TEMPERATURES OVERALL WILL BE A
FEW DEGREES MILDER THAN ON FRIDAY, BUT IT WILL DEFINITELY BE A COOL
EARLY OCTOBER DAY WITH THE CLOUDS, OCCASIONAL LIGHT RAIN, AND GUSTY
NORTHEAST WINDS. MAXIMUM TEMPERATURES SHOULD MAINLY BE IN THE 50S
ACROSS THE REGION, WITH SOME 60S POSSIBLE INTO SOUTHERN NJ AND THE
CENTRAL TO SOUTHERN DELMARVA.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
OVERVIEW...
REX BLOCK OVER EASTERN NORTH AMERICA AND ASSOCIATED DEFORMATION ZONE
OVER THE MS VALLEY RAPIDLY BREAKS DOWN OVER THE WEEKEND IN RESPONSE
TO SHORT WAVE ENERGY OVER THE NORTHERN PLAINS EJECTING OUT OF THE
WESTERN NOAM TROUGH. THIS BREAKS DOWN THE MID-LEVEL RIDGE OVER
HUDSONS BAY, WHILE SUBSEQUENT DOWNSTREAM HEIGHT FALLS OVER
SOUTHEAST CANADA CAUSE THE ATLANTIC RIDGE /NEWFOUNDLAND WHEEL/ TO
RECEDE SOUTHEASTWARD. THIS ALLOWS JOAQUIN TO TAKE A PATH OUT TO
SEA, INSTEAD OF TRACKING WEST UNDER THE INFLUENCE OF A CUTOFF LOW
OVER THE SOUTHEAST US. THIS CUTOFF LOW WILL GRADUALLY MOVE
NORTHEASTWARD OFF THE MIDDLE ATLANTIC EARLY NEXT WEEK IN RESPONSE
TO ADDITIONAL SHORTWAVE ENERGY TRAVERSING A WEAK RIDGE OVER THE
CENTRAL US. BY MID-WEEK, THIS RIDGE WILL MOVE TOWARD THE EAST
COAST, WITH THE FLOW OVER OUR AREA BECOMING NORTHWEST.

THE MAIN ISSUE IN THE LONG TERM WILL BE A CONTINUED, STRONG ONSHORE
FLOW THROUGH MONDAY. BY THAT TIME, ATTENTION TURNS TO A DEVELOPING
LOW PRESSURE SYSTEM OFF THE SOUTHEAST US COAST, WHICH WILL SLOWLY
MOVE NORTHEAST TO THE SOUTH OF OUR AREA THROUGH THE MIDDLE OF THE
WEEK. ANOTHER AREA OF HIGH PRESSURE ATTEMPTS TO BUILD IN FROM THE
NORTH THROUGH THE END OF THE WORK WEEK, WHILE A COLD FRONT/AREA OF
LOW PRESSURE APPROACHES FROM THE WEST. TEMPERATURES WILL BE BELOW
NORMAL THROUGH SUNDAY, WITH INDICATIONS OF A RETURN TO SLIGHTLY
ABOVE NORMAL TEMPERATURES BEYOND WEDNESDAY, AS THE RIDGE TAKES
HOLD ALONG THE EAST COAST.

DETAILS...

SATURDAY NIGHT AND SUNDAY...MID-LEVEL RIDGE AXIS MOVES JUST NORTH
OF THE REGION AS THE CONFLUENT QUADRANT OF AN UPPER LEVEL JET MAX
OVER THE MARITIMES BUILDS SURFACE HIGH PRESSURE SOUTHWARD. THIS
WILL INCREASE THE PRESSURE GRADIENT AND ENHANCE THE NORTHEAST
LOW- LEVEL JET EARLY SATURDAY NIGHT, BEFORE IT FINALLY BEGINS TO
RELAX LATE ON SUNDAY. WINDS COULD GUST TO 40 MPH NEAR THE
COASTLINE THROUGH THE DAY ON SUNDAY, WHICH MAY NECCESITATE THE
NEED FOR A WIND ADVISORY. THERE WILL ALSO BE THE CUT-OFF LOW OVER
THE SOUTHEAST, WITH A WEAK AREA OF LOW PRESSURE MODELED TO DEVELOP
OFF FLORIDA. ALOFT, THE MID-LEVEL FLOW WILL BE OUT OF THE
SOUTHEAST, WITH DEEP LAYER MOISTURE JUST TO OUR SOUTH OVER THE VA
CAPES. THE INTERACTION BETWEEN DEPARTING JOAQUIN AND THE CUT- OFF
LOW IS MODELED TO CREATE SOME SUBSIDENCE OVER THE MID ATLANTIC.
MEANWHILE, THE NEARBY MID-LEVEL RIDGE AXIS COINCIDENT WITH A RIDGE
OF HIGH PRESSURE AT THE SURFACE WILL LEAD TO SOME DRIER AIR
ADVECTING IN FROM THE NORTHEAST. THE DEEPEST MOISTURE WILL BE OVER
DELMARVA, ALONG WITH ISENTROPIC LIFT ALONG THE 300K SURFACE, THUS
HAVE FOCUSED HIGHEST POPS HERE DURING THE DAY SUNDAY.

MONDAY...THE FLOW WILL BE RELATIVELY WEAK ALOFT AS THE REGION
WILL BE LOCATED WITHIN A COL BETWEEN SYSTEMS, AND UNDER THE
INFLUENCE OF THE CONFLUENT QUADRANT OF AN UPPER-LEVEL JET TO
OUR EAST. THE RESULTING SUBSIDENCE SHOULD GRADUALLY DRY OUT THE
COLUMN, ESPECIALLY NORTHWEST OF I-95, WHERE THE MARITIME INFLUENCE
DECREASES WITH A CONTINUED NORTHEAST WIND TRAJECTORY. THUS, EXPECT
A DRY DAY WITH INCREASING SUNSHINE AWAY FROM THE COAST, WHERE
NORTHEAST WINDS MAY GUST 20 TO 25 MPH.

TUESDAY...THE CLOSED LOW OVER THE SOUTHEAST IS EXPECTED TO BEGIN
MOVING NORTHEAST, FOLLOWING CLOSELY BEHIND JOAQUIN, WHICH WILL
BE SOUTH OF NEWFOUNDLAND. AS THESE FEATURES DEPART, THE FLOW AT
THE MID-LEVELS BECOMES WESTERLY. THERE WILL BE AT LEAST SUBTLE
SHORT WAVES EMBEDDED WITHIN THIS FLOW, ALTHOUGH THE AMOUNT OF
MOISTURE UPSTREAM AT THIS TIME IS UNCERTAIN. THE MODELS DO NOT
GENERATE ANY QPF, BUT GIVEN THE UNCERTAINTY, CANNOT RULE OUT A
SHOWER. MORE IMPORTANTLY, THE NORTHEASTERLY ONSHORE FLOW /EXCEPT
FOR A POTENTIAL SEA-BREEZE/ WILL HAVE CEASED, WITH LIGHTER WINDS
OVERALL.

WEDNESDAY THRU FRIDAY...NORTHWEST FLOW ALOFT IS ANTICIPATED IN
THIS PERIOD. ALTHOUGH EMBEDDED SHORTWAVES ARE EVIDENT, THE AREA
WILL LARGELY BE WITHIN THE CONFLUENT REGION OF AN UPPER-LEVEL JET
OVER SOUTHERN CANADA EARLY ON. AT THE SURFACE, THIS WILL PROMOTE
HIGH PRESSURE. THEREFORE, MOISTURE SHOULD BE LIMITED ENOUGH TO
PRECLUDE PRECIP AT LEAST ON WEDNESDAY. A MORE SUBSTANTIAL SHORT
WAVE AND ACCOMPANYING COLD FRONT/AREA OF LOW PRESSURE IN THE
THURSDAY-FRIDAY TIME FRAME WILL INCREASE CHANCES FOR PRECIP.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
THROUGH TONIGHT...THE TAFS WILL CONTINUE WITH FAIRLY STEADY MVFR TO
POSSIBLY UPPER END IFR CONDITIONS INTO THE EVENING AND OVERNIGHT
HOURS. SOME PERIODS OF HEAVIER RAINS WITH ASSOCIATED LOWER
VSBYS/CIGS REMAIN POSSIBLE THROUGH THIS TIME FRAME. SUSTAINED
NORTHEAST WINDS 15 TO 20 KNOTS WITH GUSTS AROUND 25 TO 30 KNOTS WILL
CONTINUE ACROSS THE REGION. THE SLIGHTLY HIGHER WINDS WILL BE CLOSER
TO THE KACY/KMIV VICINITY.

SATURDAY...CONTINUED MVFR TO POSSIBLY UPPER END IFR CONDITIONS WITH
GENERALLY LIGHTER RAIN/DRIZZLE AT TIMES. CONTINUED NORTHEAST WINDS
15 TO 20 KNOTS WITH GUSTS AROUND 25 TO 30 KNOTS ARE EXPECTED. THE
SLIGHTLY HIGHER WINDS WILL BE CLOSER TO THE KACY/KMIV VICINITY.

OUTLOOK...
SATURDAY THROUGH SUNDAY...GENERALLY MVFR AND PERHAPS IFR CONDITIONS
IN LOW CLOUDS AND SHRA. NORTHEAST WINDS GUSTING UP TO 25 KTS AT
KPHL AND 33 KTS AT ACY.

SUNDAY NIGHT AND MONDAY...MVFR POSSIBLE SUNDAY NIGHT IN LOW CLOUDS
AND SHRA, MAINLY AT MIV, AND ACY. NORTHEAST WIND GUSTS TO 25 KNOTS
POSSIBLE THRU MONDAY AT ACY AND MIV.

TUESDAY AND WEDNESDAY...VFR ARE CONDITIONS EXPECTED AT THIS TIME.

&&

.MARINE...
BASED ON AVAILABLE BUOY AND WEATHERFLOW DATA, WE CONTINUE A STORM
WARNING FOR OUR ATLANTIC COASTAL WATERS FROM LITTLE EGG INLET, NJ
SOUTHWARD TO FENWICK ISLAND, DELAWARE THROUGH 05Z SATURDAY. THROUGH
LATE THIS EVENING, WIND GUSTS TO 50 KNOTS WILL BE POSSIBLE OVER
THESE WATERS. THEREAFTER, THIS HEADLINE WILL LIKELY BE CONVERTED TO
A GALE WARNING.

ELSEWHERE, A GALE WARNING CONTINUES FOR THE REST OF OUR ATLANTIC
COASTAL WATERS AND FOR DELAWARE BAY THROUGH SUNDAY, AS NORTHEAST
WIND GUSTS BETWEEN 35 TO 45 KNOTS ARE EXPECTED. SEAS WILL REMAIN
ELEVATED FOR THE COASTAL WATERS, RANGING FROM 10 TO 17 FEET. SEAS IN
THE DELAWARE BAY WILL RANGE MOSTLY BETWEEN 3 TO 6 FEET, WITH
SLIGHTLY HIGHER SEAS POSSIBLE AT THE MOUTH OF THE BAY.

OUTLOOK...
SUNDAY AND MONDAY...GALE WARNINGS WILL LIKELY BE NEEDED FOR WIND
GUSTS TO 34 KNOTS. DOUBLE DIGIT SEAON FRIDAYS WILL CONTINUE ON
THE OCEAN.

MONDAY NIGHT THRU WEDNESDAY...ALTHOUGH WINDS ARE EXPECTED TO FALL
BELOW THE SCA THRESHOLD SUNDAY NIGHT, HAZARDOUS SEAS OF AT LEAST
FIVE FEET ARE PROJECTED TO CONTINUE THRU WEDNESDAY. THUS, MARINE
HEADLINES WILL LIKELY BE NEEDED FOR THIS TIME FRAME AS WELL.

&&

.TIDES/COASTAL FLOODING...
THE ONGOING COASTAL STORM WILL CONTINUE TO POSE A SIGNIFICANT
COASTAL FLOOD THREAT AS STRONG NE WINDS CONTINUE LEADING TO WATER
RUNUP ON LAND.

ON THE ATLANTIC COAST AND DELAWARE BAY AND RIVER...THE ONGOING
COASTAL STORM WILL CONTINUE TO POSE A SIGNIFICANT COASTAL FLOOD
THREAT AS STRONG NE WINDS CONTINUE LEADING TO WATER RUNUP ON LAND.
THE ONSHORE FLOW WILL FORCE THE TIDES ACROSS DELAWARE BAY/RIVER AND
THE BACK BAYS TO NOT FULLY RECEDE BEFORE THE SUBSEQUENT HIGH TIDES.
TODAY'S HIGH TIDE CYCLE HAS SO FAR PRODUCED WIDESPREAD MODERATE
TIDAL FLOODING FOR THE ATLANTIC COAST AND BACK BAYS. THE NEXT HIGH
TIDE CYCLE TONIGHT MAY BE SLIGHTLY LOWER THAN TODAY, BUT KEPT THE
EXPIRATION TIME OF THE COASTAL FLOOD WARNING THE SAME AS THE NEXT
SEVERAL HIGH TIDE CYCLES ARE LIKELY TO BE PROBLEMATIC. COASTAL FLOOD
ISSUES MAY CONTINUE PAST SUNDAY, BUT THE WORST OF IT SHOULD BE OVER
BY THEN.

FOR THE CHESAPEAKE BAY...MINOR TIDAL FLOODING IS POSSIBLE WITH BOTH
HIGH TIDE CYCLES TOMORROW AT CAMBRIDGE. THUS, HAVE ISSUED A COASTAL
FLOOD ADVISORY FOR QUEEN ANNE'S, TALBOT, AND CAROLINE COUNTIES. AT
THIS TIME, COASTAL FLOODING IS NOT EXPECTED AT TOLCHESTER BEACH
GIVEN THE UNFAVORABLE WIND DIRECTION FOR FLOODING IN THE FAR
NORTHERN CHESAPEAKE BAY. THUS, WILL NOT INCLUDE CECIL OR KENT (MD)
COUNTIES IN ANY COASTAL FLOOD ADVISORY AT THIS TIME.

&&

.CLIMATE...
TOP 5 WARMEST SEPTEMBER JUST COMPLETED.

PHL #2  POR 1874
1881 75.4
2015 74.5   5.4 DEGREES ABOVE NORMAL
1931 74.1
1930 74.1

ABE #3 POR 1922
1961 70.8
1980 70.3
2015 69.7 5.8 DEGREES ABOVE NORMAL
1931 69.4

ILG #3 POR 1917

1895 72.9
1961 72.5
2015 72.4 4.6 DEGREES ABOVE NORMAL
1930 72.3

ACY #5 POR 1874
1961 73.3
1881 72.8
1931 72.3
1930 72.3
1921 71.7
2015 71.6 4.4 DEGREES ABOVE NORMAL
1933 71.5

DAILY RECORD RAINFALL INFORMATION BELOW

    10/2
PHL 1.52-1929
ACY 1.74-1939
ILG 2.35-1929
GED 0.93-1989

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...COASTAL FLOOD WARNING UNTIL MIDNIGHT EDT SUNDAY NIGHT FOR
     PAZ070-071-106.
NJ...COASTAL FLOOD WARNING UNTIL 6 PM EDT SUNDAY FOR NJZ012>014-
     020>027.
     WIND ADVISORY UNTIL 6 PM EDT SATURDAY FOR NJZ013-014-020-022-
     023-026-027.
     HIGH WIND WARNING UNTIL 1 AM EDT SATURDAY FOR NJZ024-025.
     COASTAL FLOOD WARNING UNTIL MIDNIGHT EDT SUNDAY NIGHT FOR
     NJZ015>019.
DE...COASTAL FLOOD WARNING UNTIL 6 PM EDT SUNDAY FOR DEZ002>004.
     WIND ADVISORY UNTIL 6 PM EDT SATURDAY FOR DEZ003.
     HIGH WIND WARNING UNTIL 1 AM EDT SATURDAY FOR DEZ004.
     COASTAL FLOOD WARNING UNTIL MIDNIGHT EDT SUNDAY NIGHT FOR
     DEZ001.
MD...COASTAL FLOOD ADVISORY FROM 5 AM SATURDAY TO MIDNIGHT EDT
     SATURDAY NIGHT FOR MDZ015-019-020.
MARINE...STORM WARNING UNTIL 1 AM EDT SATURDAY FOR ANZ452>455.
     GALE WARNING UNTIL 6 PM EDT SUNDAY FOR ANZ430-431-450-451.

&&

SYNOPSIS...FRANCK
NEAR TERM...KLINE
SHORT TERM...KLINE
LONG TERM...FRANCK
AVIATION...FRANCK/KLINE
MARINE...FRANCK/KLINE
TIDES/COASTAL FLOODING...JOHNSON
CLIMATE...DRAG
Hazardous weather outlook, Oct 2, 2:56 PM EST, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
356 PM EDT FRI OCT 2 2015

NJZ001-007>010-PAZ054-055-060>062-101>105-032000-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY-
EASTERN MONTGOMERY-UPPER BUCKS-
356 PM EDT FRI OCT 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAVY RAIN IS POSSIBLE TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ001-NJZ015>019-PAZ070-071-106-032000-
NEW CASTLE-MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
DELAWARE-PHILADELPHIA-LOWER BUCKS-
356 PM EDT FRI OCT 2 2015

...COASTAL FLOOD WARNING IN EFFECT UNTIL MIDNIGHT EDT SUNDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.

SOME LOCALLY HEAVY RAIN COULD OCCUR TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ002-NJZ012-021-032000-
KENT-MIDDLESEX-CUMBERLAND-
356 PM EDT FRI OCT 2 2015

...COASTAL FLOOD WARNING IN EFFECT UNTIL 6 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.

HEAVY RAIN SHOULD OCCUR TODAY AND INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ004-NJZ024-025-032000-
DELAWARE BEACHES-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
356 PM EDT FRI OCT 2 2015

...COASTAL FLOOD WARNING IN EFFECT UNTIL 6 PM EDT SUNDAY...
...HIGH WIND WARNING IN EFFECT UNTIL 1 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE AND
SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.
   HIGH WIND WARNING.

HEAVY RAIN SHOULD OCCUR TODAY AND INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ014-026-032000-
EASTERN MONMOUTH-COASTAL OCEAN-
356 PM EDT FRI OCT 2 2015

...COASTAL FLOOD WARNING IN EFFECT UNTIL 6 PM EDT SUNDAY...
...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.
   WIND ADVISORY.

HEAVY RAIN SHOULD OCCUR TODAY AND INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.
   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ008-012-032000-
CECIL-KENT MD-
356 PM EDT FRI OCT 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAVY RAIN SHOULD OCCUR AT TIMES TODAY AND INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A LOW PROBABILITY OF MINOR TIDAL FLOODING THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ015-019-020-032000-
QUEEN ANNES-TALBOT-CAROLINE-
356 PM EDT FRI OCT 2 2015

...COASTAL FLOOD ADVISORY IN EFFECT FROM 5 AM SATURDAY TO MIDNIGHT
EDT SATURDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

HEAVY RAIN SHOULD OCCUR AT TIMES TODAY AND INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-431-450-451-032000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
356 PM EDT FRI OCT 2 2015

...GALE WARNING IN EFFECT UNTIL 6 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ003-NJZ013-020-022-023-027-032000-
INLAND SUSSEX-WESTERN MONMOUTH-OCEAN-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-
356 PM EDT FRI OCT 2 2015

...COASTAL FLOOD WARNING IN EFFECT UNTIL 6 PM EDT SUNDAY...
...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.
   WIND ADVISORY.

HEAVY RAIN SHOULD OCCUR TODAY AND INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.
   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ452>455-032000-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
356 PM EDT FRI OCT 2 2015

...STORM WARNING IN EFFECT UNTIL 1 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A GALE WARNING WILL LIKELY BE NEEDED SATURDAY THRU MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Oct 2, 11:59 AM EST, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1259 PM EDT FRI OCT 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1256 PM     HEAVY RAIN       DOVER                   39.16N  75.52W
10/02/2015  M2.66 INCH       KENT               DE   DEOS

&&

EVENT NUMBER PHI1500782

STAFF
Local storm report, Oct 2, 12:08 PM EST, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
108 PM EDT FRI OCT 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     COASTAL FLOOD    NORTH WILDWOOD          39.00N  74.80W
10/02/2015                   CAPE MAY           NJ   SOCIAL MEDIA

            FLOODING 25TH AND DELAWARE AVENUE

&&

EVENT NUMBER PHI1500783

STAFF
Local storm report, Oct 2, 12:09 PM EST, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
109 PM EDT FRI OCT 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     COASTAL FLOOD    NORTH WILDWOOD          39.00N  74.80W
10/02/2015                   CAPE MAY           NJ   SOCIAL MEDIA

            FLOODING 19TH AND MARYLAND AVENUE

&&

EVENT NUMBER PHI1500784

STAFF
Local storm report, Oct 2, 12:32 PM EST, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
132 PM EDT FRI OCT 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1231 PM     COASTAL FLOOD    NORTH WILDWOOD          39.00N  74.80W
10/02/2015                   CAPE MAY           NJ   SOCIAL MEDIA

            FLOODING 5TH AVENUE AND NEW YORK AVENUE

&&

EVENT NUMBER PHI1500785

STAFF
Local storm report, Oct 2, 1:36 PM EST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
236 PM EDT FRI OCT 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0234 PM     COASTAL FLOOD    LONG BEACH PARK         39.72N  74.13W
10/02/2015                   OCEAN              NJ   TRAINED SPOTTER

            MODERATE BEACH EROSION. HEAVY PONDING OF ROADS ALONG
            MAIN BLVD.

&&

EVENT NUMBER PHI1500786

STAFF
Local storm report, Oct 2, 2:07 PM EST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
307 PM EDT FRI OCT 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1201 PM     COASTAL FLOOD    MILTON                  38.78N  75.31W
10/02/2015                   SUSSEX             DE   EMERGENCY MNGR

            ROAD CLOSURES CHANDLER STREET... FRONT STREET... AND
            MAGNOLIA STREET

1230 PM     COASTAL FLOOD    NORTH WILDWOOD          39.00N  74.80W
10/02/2015                   CAPE MAY           NJ   SOCIAL MEDIA

            FLOODING 25TH AND DELAWARE AVENUE

1230 PM     COASTAL FLOOD    NORTH WILDWOOD          39.00N  74.80W
10/02/2015                   CAPE MAY           NJ   SOCIAL MEDIA

            FLOODING 19TH AND MARYLAND AVENUE

1231 PM     COASTAL FLOOD    NORTH WILDWOOD          39.00N  74.80W
10/02/2015                   CAPE MAY           NJ   SOCIAL MEDIA

            FLOODING 5TH AVENUE AND NEW YORK AVENUE

0234 PM     COASTAL FLOOD    LONG BEACH PARK         39.72N  74.13W
10/02/2015                   OCEAN              NJ   TRAINED SPOTTER

            MODERATE BEACH EROSION. HEAVY PONDING OF ROADS ALONG
            MAIN BLVD.

&&

EVENT NUMBER PHI1500780 PHI1500783 PHI1500784 PHI1500785 PHI1500786

STAFF

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 strong wind. Local standard time, as filed.

Strong Wind, Philadelphia

When
October 2, 4:00 PM EST to 11:00 PM EST
Where
Philadelphia forecast zone
Measured
39 kt (45 mph) measured gust
Property damage
$1,000
Reported by
ASOS
Coordinates
40.008, -75.134 (the zone’s center; the record gives no point)

Strong Wind, Delaware

When
October 2, 4:00 PM EST to 11:00 PM EST
Where
Delaware forecast zone
Measured
39 kt (45 mph) measured gust
Property damage
$1,000
Reported by
ASOS
Coordinates
39.917, -75.399 (the zone’s center; the record gives no point)

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2015Every state in 2015This day in weather historyWarnings in Pennsylvania, October 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 604962, 604963.